Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
January 2009

Limited Cutaneous Systemic Sclerosis Induced by Paclitaxel in a Patient With Breast Cancer

Author Affiliations

Copyright 2009 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2009

Arch Dermatol. 2009;145(1):97-98. doi:10.1001/archdermatol.2008.532

Paclitaxel (Taxol; Bristol-Meyers Squibb Company, New York, New York) is one of a relatively new class of antimicrotubule anticancer agents that belong to the taxane family. A link has been reported between cyclic chemotherapy with paclitaxel and the development of remarkable sclerodermalike changes of the skin.1,2 Although Itoh et al2 reported treating patients with taxane-induced scleroderma, no evidence of immunologic abnormalities was noted, including anticentromere antibodies (ACAs), in any of their patients. Several studies have demonstrated an increased frequency of cancer in patients with systemic sclerosis (SSc), especially lung and breast cancer.3,4 Herein, we describe a Japanese woman who had undergone paclitaxel cyclic chemotherapy for treatment of metastatic breast cancer before presenting with limited cutaneous SSc (LCSSc).

First Page Preview View Large
First page PDF preview
First page PDF preview